Alert archive / Louisiana / Tornado Warnings in 2018

Tornado Warning 7, NWS Jackson, MS

March 28, 2018Franklin Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this tornado warning at Mar 28, 2018, 4:49 PM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 56 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2018, 4:49 PM CDT (21:49 UTC)
Expired
Mar 28, 2018, 5:45 PM CDT
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Franklin Parish, LA, Richland Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 168 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 4:49 PM CDTTORNADO14 Sw Mangham, LAAN EF-1 TORNADO WITH ESTIMATED MAXIMUM WINDS OF 95 MPH AND PATH WIDTH OF 400 YARDS, CONTINUED INTO SOUTHWEST RICHLAND PARISH FROM HEBERT IN CALDWELL PARISH. THE TORNADO CROSSED THE SOUTH END OF WOOLEN LAKE AS IT ENDED. THE PATH LENGTH IN RICHLAND PARISH WAS 1.
Mar 28, 5:01 PM CDTTORNADO4 Sw Mangham, LA*** 4 INJ *** AN EF-1 TORNADO WITH ESTIMATED MAXIMUM WINDS OF 105 MPH, A PATH LENGTH OF 4.2 MILES, AND PATH WIDTH OF 650 YARDS, BEGAN NEAR THE INTERSECTION OF BILL TAYLOR RD AND AUGUSTUS RD. IT CONTINUED ENE ACROSS MIDDLE RD, NEWLIGHT RD, AND CROSSED INTO FRAN
Mar 28, 5:04 PM CDTTSTM WND DMGMangham, LAFOUR BARNS DESTROYED AND NUMEROUS TREES DOWN AND ACROSS ROADS LIKELY TORNADO REPORTED BY EMA.
Mar 28, 5:04 PM CDTTSTM WND DMGMangham, LACORRECTS PREVIOUS TSTM WND DMG REPORT FROM MANGHAM. TREE ON A HOUSE IN MANGHUM REPORTED VIA SOCIAL MEDIA.
Mar 28, 5:08 PM CDTTORNADO4 Ene Mangham, LATORNADO STARTED JUST SOUTH OF THE BIENVILLE TRACE SCENIC BYWAY AND TRAVELED NORTHEAST FOR 3.92 MILES. THE GREATEST DAMAGE WAS TO SEVERAL SHEDS AND BARNS WITH VARYING AMOUNTS OF DAMAGE. MAX PATH WIDTH 400 YARDS. PEAK WIND 100 MPH.
Mar 28, 5:10 PM CDTTSTM WND DMG4 Nne Baskin, LANUMEROUS TREES DOWN NORTHEAST OF BASKIN, LIKELY TORNADO REPORTED VIA SOCIAL MEDIA.
Mar 28, 5:12 PM CDTHAIL 0.51 Se Rayville, LADIME SIZED HAIL REPORTED IN RAYVILLE VIA SOCIAL MEDIA.
Mar 28, 5:24 PM CDTTSTM WND DMGMangham, LATREE ON A HOUSE IN MANGHUM REPORTED VIA SOCIAL MEDIA.
Mar 28, 5:25 PM CDTTSTM WND DMG5 Ssw Delhi, LATREE DOWN ACROSS HWY 859, VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 3:27 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

159 
WFUS54 KJAN 282149
TORJAN
LAC041-083-282245-
/O.NEW.KJAN.TO.W.0007.180328T2149Z-180328T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
449 PM CDT WED MAR 28 2018

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Richland Parish in northeastern Louisiana...
  North central Franklin Parish in northeastern Louisiana...

* Until 545 PM CDT
    
* At 449 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Buckner, or 12 miles west of Mangham, moving
  northeast at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Alto around 500 PM CDT. 
  Mangham and Archibald around 505 PM CDT. 
  Rayville around 515 PM CDT. 
  Holly Ridge around 525 PM CDT. 
  Delhi around 530 PM CDT. 
  Warden around 535 PM CDT. 

Other locations impacted by this tornadic thunderstorm include
Baskin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3236 9201 3256 9174 3261 9170 3261 9167
      3267 9162 3267 9160 3258 9159 3258 9145
      3254 9144 3253 9147 3249 9149 3239 9148
      3217 9192 3217 9198 3218 9198 3220 9197
      3219 9201 3225 9199 3228 9200 3228 9203
TIME...MOT...LOC 2149Z 233DEG 39KT 3226 9197 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

17
3 follow-up statements
981 
WWUS54 KJAN 282206
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
506 PM CDT WED MAR 28 2018

LAC041-083-282245-
/O.CON.KJAN.TO.W.0007.000000T0000Z-180328T2245Z/
Richland LA-Franklin LA-
506 PM CDT WED MAR 28 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR RICHLAND
AND NORTH CENTRAL FRANKLIN PARISHES...
    
At 505 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Alto, or near Mangham, moving northeast at 35 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This dangerous storm will be near...
  Archibald around 510 PM CDT. 
  Rayville around 520 PM CDT. 
  Holly Ridge around 530 PM CDT. 
  Delhi around 540 PM CDT. 
  Warden around 545 PM CDT. 

Other locations impacted by this tornadic thunderstorm include
Baskin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3256 9174 3261 9170 3261 9167 3267 9162
      3267 9160 3258 9159 3258 9145 3254 9144
      3253 9147 3249 9149 3239 9148 3223 9180
      3225 9184 3231 9190 3242 9193
TIME...MOT...LOC 2205Z 231DEG 29KT 3235 9184 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

17
394 
WWUS54 KJAN 282232
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
532 PM CDT WED MAR 28 2018

LAC041-282242-
/O.CAN.KJAN.TO.W.0007.000000T0000Z-180328T2245Z/
Franklin LA-
532 PM CDT WED MAR 28 2018

...THE TORNADO WARNING FOR NORTH CENTRAL FRANKLIN PARISH IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1100 PM CDT for northeastern
Louisiana.

LAT...LON 3254 9157 3258 9164 3263 9164 3267 9162
      3267 9160 3258 9159 3258 9145 3254 9144
      3253 9147 3249 9149 3249 9152
TIME...MOT...LOC 2232Z 235DEG 43KT 3257 9150 

$$

LAC083-282245-
/O.CON.KJAN.TO.W.0007.000000T0000Z-180328T2245Z/
Richland LA-
532 PM CDT WED MAR 28 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN RICHLAND PARISH...
    
At 532 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Warden, or 16 miles northeast of Rayville, moving
northeast at 50 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Richland Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3254 9157 3258 9164 3263 9164 3267 9162
      3267 9160 3258 9159 3258 9145 3254 9144
      3253 9147 3249 9149 3249 9152
TIME...MOT...LOC 2232Z 235DEG 43KT 3257 9150 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

17
120 
WWUS54 KJAN 282239
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
539 PM CDT WED MAR 28 2018

LAC083-282248-
/O.EXP.KJAN.TO.W.0007.000000T0000Z-180328T2245Z/
Richland LA-
539 PM CDT WED MAR 28 2018

...THE TORNADO WARNING FOR NORTHEASTERN RICHLAND PARISH WILL EXPIRE
AT 545 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 1100 PM CDT for northeastern
Louisiana.

LAT...LON 3254 9157 3258 9164 3263 9164 3267 9162
      3267 9160 3258 9159 3258 9145 3254 9144
      3253 9147 3249 9149 3249 9152
TIME...MOT...LOC 2238Z 233DEG 39KT 3261 9144 

$$

17

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 28, 4:03 PM CDT, 46 minutes earlier.

Area forecast discussion, Mar 28, 4:03 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
403 PM CDT Wed Mar 28 2018

...FLASH FLOODING AND SEVERE STORMS EXPECTED THIS EVENING INTO
THURSDAY...

.DISCUSSION...
This Evening through Thursday:

Most of the forecast through tomorrow was adjusted and sent out
around Noon today, and no major changes have been made for those
periods. Focus remains primarily on the flash flood potential
through Thursday, but ongoing severe weather moving into our
forecast area will continue into the evening. The QPF has been
adjusted per latest trends and short-term guidance. A swath of 3 or
more inches with locally higher amounts is expected to fall across
areas north and west of the Natchez Trace corridor - so much of
central and northeast LA, far southeast AR, and in MS from Natchez
to Starkville and to the west. Amounts to the south and east of the
Natchez Trace are more likely to be in the 1 to 2 inch range. It
should be noted that QPF represent a most likely, or "average"
expected value for an area, but higher totals could occur if/where
training of heavier storms happens over the same area. There is a
Significant threat area for flash flooding in portions of northeast
Louisiana and far western Mississippi centered around a line from
the Winnsboro/Rayville, LA areas east toward Vicksburg, MS and
nearby (see HWO/graphics for exact area). There will be a greater
likelihood for locations in the SIGNIFICANT flash flood threat area
to see impacts such as flooded homes and roadways. Rainfall amounts
of up to 4 to 7 inches in those areas will also increase the
likelihood of flooding along creeks, bayous, and rivers in the area.

An ELEVATED threat for flash flooding will continue for the
remaining areas north and west of the Natchez Trace, where 3 to 5
inches of rain can be expected. Flash flooding can be expected
across this area. A LIMITED threat for flash flooding continues for
areas south and east of the Trace, where heavier storms will be
moving more quickly and rain totals of 1 to 2 inches are more
likely. Flash flooding is possible in the Limited area, especially
with any heavier downpours.

There is also a SLIGHT risk for severe thunderstorms this afternoon
into early this evening - for central and northeast Louisiana
extending into the ArkLaMiss Delta. Hi-res guidance suggest a QLCS
wind and tornado threat to move into our area as storms currently
over northern Louisiana move northeast through this evening. Low-
level shear vectors are oriented from southwest to northeast, so any
bowing segment moving northeast will have the possibility of
producing damaging wind gusts or a few tornadoes. Quieter weather
expected by tomorrow afternoon after a cold front clears the area
and brings an end to rain chances. /NF/

Thursday night through early next week:

The front should be mostly through the CWA by Thursday evening with
just some lingering shower chances in eastern MS by that time.
Cooler and drier air will then begin filtering into the area
overnight. Temps will fall into the upper 40s in the northern third
of the CWA with the rest of the area falling into the lower 50s. As
the upper trough continues its shift east on Friday, a surface high
will migrate over the mid-Mississippi Valley. This will keep temps
slightly below normal through Saturday morning (normal being highs
in the lower 70s and lows in the upper 40s). The high will continue
its shift east and surface flow will return to a southerly direction
on Saturday. This will help temps rebound to slightly above normal
then on Saturday.

On Sunday, an elongated frontal boundary extending from a
trough/upper low over the Great Lakes will slide south near the
northern periphery of the CWA. How far south this boundary will
slide varies on which model you look at. Overall, only a slight
chance of showers will be possible for the northern counties of the
CWA on Sunday. For the rest of the area, Sunday looks to be pretty
pleasant with just above normal temps and partly cloudy skies. The
boundary remains hung up in northern Mississippi through most of
Monday. Therefore, slight rain chances will continue for areas north
of Hwy 82.

Come Tuesday/Wednesday, another system will move through the CWA. At
this time, the global models don't agree on the whole evolution of
it but do agree that there will be a system with rainfall and
possibly some storms in that timeframe. Whether its an upper
shortwave that pushes east through the CWA or an elongated frontal
boundary, it seems to be pretty progressive and move through the
area quickly. Will continue to keep an eye on this system as we get
closer in time. /10/

&&

.AVIATION...

18Z TAF discussion:
VFR conditions to begin the period at all TAF sites, with
increasing chances for showers and thunderstorms through around
00Z to 06Z Thursday as a front enters the area and lasting through
at least 18Z. Some storms will produce heavy rain, reducing
visibility to MVFR or IFR range at times. Otherwise, lowering
ceilings into the MVFR range are expected overnight as moisture
increases. Gusty and erratic winds will also be possible near
stronger thunderstorms. Amendments will likely be needed as
showers and storms increase in coverage across the area. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  71  52  69 /  79 100  14   6
Meridian      66  70  52  70 /  50  95  20   5
Vicksburg     63  73  52  69 /  99 100  12   5
Hattiesburg   67  71  54  73 /  45 100  20   5
Natchez       64  73  53  70 /  86  99  13   6
Greenville    62  71  49  65 / 100  82  11   4
Greenwood     63  69  48  65 / 100  96  16   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday afternoon for MSZ018-019-
     025>029-032-034>037-040>043-047-048-053-059-060.

LA...Flash Flood Watch through Thursday afternoon for LAZ007>009-015-
     016-023>026.

AR...Flash Flood Watch through Thursday afternoon for ARZ074-075.

&&

NF/10
Hazardous weather outlook, Mar 28, 4:29 PM CDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
429 PM CDT Wed Mar 28 2018

ARZ074-MSZ018-026-028-029-053-292130-
Ashley-Bolivar-Grenada-Montgomery-Webster-Claiborne-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of southeast
Arkansas, north central Mississippi, northwest Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight through Thursday Morning

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Remainder of the Afternoon through Tonight

Isolated severe storms capable of producing damaging wind gusts
and small hail will be possible late this afternoon and until
midnight. A tornado cannot be ruled out.

Heavy rainfall is expected tonight through Thursday morning.
Event total rainfall from 3 to 5 inches with isolated higher
amounts are likely and some incidents of flash flooding and river
flooding are expected during this timeframe.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region now through
tonight.

ARZ075-LAZ007-008-MSZ019-025-027-034>037-040>043-292130-
Chicot-Morehouse-West Carroll-Sunflower-Leflore-Carroll-
Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-
Madison MS-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight through midday Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Remainder of this Afternoon through Midnight

Severe storms capable of producing damaging wind gusts and a few
tornadoes will be possible from late this afternoon until midnight.
Hail can also not be ruled out.

Heavy rainfall is expected tonight through Thursday morning.
Event total rainfall from 3 to 5 inches with isolated higher
amounts are likely and some incidents of flash flooding and river
flooding are expected during this timeframe.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region now through
tonight.

MSZ030>033-038-044-048-059-060-292130-
Clay-Lowndes-Choctaw-Oktibbeha-Winston-Leake-Hinds-Jefferson-
Adams-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through midday Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight through early afternoon Thursday

Isolated severe storms capable of producing damaging wind gusts
and small hail will be possible tonight through midday tomorrow.
A tornado cannot be ruled out.

Heavy rainfall is expected tonight through early afternoon
Thursday. Event total rainfall from 3 to 5 inches with isolated
higher amounts are likely and some incidents of flash flooding and
river flooding are expected during this timeframe.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)
(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through midday Thursday.

LAZ009-015-016-023>026-MSZ047-292130-
East Carroll-Richland-Madison LA-Franklin LA-Catahoula-Tensas-
Concordia-Warren-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of northeast
Louisiana, and west central Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Significant
TIMING...Mainly Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...This afternoon until Midnight

Severe storms capable of producing damaging wind gusts and a few
tornadoes will be possible from this afternoon until midnight.
Hail can also not be ruled out.

In addition, heavy and locally torrential rainfall is expected
through Thursday morning. Event total rainfall from 4 to 7 inches
with isolated higher amounts are likely. Flash flooding and river
flooding issues are expected during this timeframe and some
significant flooding cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region through
tonight.

MSZ039-045-046-049-050-054-061-062-292130-
Noxubee-Neshoba-Kemper-Rankin-Scott-Copiah-Franklin MS-Lincoln-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through midday Thursday

FLOODING
THREAT...Limited
TIMING...Tonight through early afternoon Thursday

Isolated severe storms capable of producing damaging wind gusts
and small hail will be possible tonight through midday tomorrow.
A tornado cannot be ruled out.

Locally heavy rainfall is expected later tonight through early
afternoon Thursday. Event total rainfall amounts ranging from 1 to
3 inches are likely and some incidents of flash flooding are
possible over this timeframe.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)
(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday.

MSZ051-052-055-056-063-292130-
Newton-Lauderdale-Simpson-Smith-Lawrence-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Limited
TIMING...Late Tonight through Thursday afternoon

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Thursday morning through early Afternoon

Severe storms capable of producing damaging wind gusts and hail
will be possible Thursday morning and through the early afternoon
hours. A tornado cannot be ruled out.

In addition, locally heavy rainfall is expected later tonight
through Thursday afternoon. Event total rainfall amounts ranging
from 1 to 3 inches are likely and some incidents of flash flooding
are possible over this timeframe.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday.

MSZ057-058-064>066-072>074-292130-
Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
429 PM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Thursday morning through Afternoon

FLOODING
THREAT...Limited
TIMING...Thursday

Severe storms capable of producing damaging wind gusts and hail
will be possible Thursday morning and through the early afternoon
hours. A tornado cannot be ruled out.

In addition, locally heavy rainfall is expected late tonight
through Thursday afternoon. Event total rainfall amounts ranging
from 1 to 3 inches are likely and some incidents of flash flooding
are possible over this timeframe.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:36 PM CDTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland54 min
Mar 28, 5:19 PM CDTSevere Thunderstorm WarningJANEast Carroll, Morehouse, West Carroll41 min
Mar 28, 5:22 PM CDTTornado WarningJANEast Carroll, Madison, West Carroll41 min
Mar 28, 5:44 PM CDTSpecial Weather StatementJANFranklin46 min
Mar 28, 6:00 PM CDTTornado WarningJANCatahoula, Franklin, Madison, Tensas31 min
Mar 28, 6:49 PM CDTSevere Thunderstorm WarningJANMadison, Tensas56 min

Nearby

Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.